Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 587, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 14, 2005, 5:53 AM CST for Bolivar County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 14, 2005, 5:53 AM CST (11:53 UTC)
- Expired
- Nov 14, 2005, 6:23 AM CST
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Bolivar County, MS
The radar
The Little Rock radar (KLZK), 159 km from the middle of the area, began a volume at 11:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 11.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 141154
SVRJAN
MSC011-141245-
/O.NEW.KJAN.SV.W.0587.051114T1153Z-051114T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
553 AM CST MON NOV 14 2005
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI
THIS INCLUDES THE CITIES OF...SHELBY...ROSEDALE...CLEVELAND
* UNTIL 645 AM CST
* AT 553 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES WEST OF ROSEDALE TO 11
MILES NORTHWEST OF BENOIT TO 16 MILES WEST OF BENOIT...AND MOVING
EAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ROSEDALE BY 605 AM CST
GUNNISON BY 620 AM CST
BENOIT BY 625 AM CST
CLEVELAND...MOUND BAYOU...RENOVA AND SHELBY BY 645 AM CST
LAT...LON 3393 9127 3374 9127 3361 9147 3361 9088
3374 9068 3397 9068
$$
DAB1 follow-up statement
000
WWUS54 KJAN 141223
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
619 AM CST MON NOV 14 2005
MSC011-141229-
/O.CAN.KJAN.SV.W.0587.000000T0000Z-051114T1245Z/
BOLIVAR MS-
619 AM CST MON NOV 14 2005
...THE SEVERE THUNDERSTORM WARNING FOR BOLIVAR COUNTY MISSISSIPPI IS
CANCELLED...
AT 619 AM...WEATHER RADAR SHOWED THE LINE OF THUNDERSTORMS WHICH
PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LEVELS. HOWEVER...
NATIONAL WEATHER SERVICE RADAR CONTINUED TO SHOW A SHORT NORTH SOUTH
LINE OF STORMS FROM ROSEDALE TO 6 MILES NORTHWEST OF BENOIT. AS
THESE STORMS MOVE TO THE EAST AT 25 MILES AN HOUR...WIND GUSTS UP TO
35 MILES AN HOUR WILL BE POSSIBLE. HEAVY RAINFALL AND OCCASIONAL
CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO POSSIBLE.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
JACKSON.
LAT...LON 3393 9127 3374 9127 3361 9147 3361 9088
3374 9068 3397 9068
$$
DABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 4:15 AM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Nov 14, 4:15 AM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 415 AM CST MON NOV 14 2005 .DISCUSSION...SHOWERS AND THUNDERSTORMS CONTINUE EARLY THIS MORNING ALONG A STALLED FRONTAL BOUNDARY THAT WAS ROUGHLY FROM TUPELO TO GRENADA TO FOUNTAIN HILL. THE BOUNDARY IS EXPECTED TO DRIFT NORTHWARD TODAY SHIFTING THE MAIN FOCUS FOR THUNDERSTORM DEVELOPMENT JUST NORTH OF OUR CWA. STILL...ADDITIONAL SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER OUR CWA TODAY AS BOTH THE LOW LEVEL JET AND THE SOUTHERN BRANCH OF THE UPPER JET INCREASE OVER OUR REGION TODAY. IT WILL BE WARM AND HUMID TODAY AND TUESDAY. SURFACE DEW POINTS WERE ALREADY RUNNING HIGHER THAN EXPECTED IN THE MID 60S. THE 00Z MON JAN SOUNDING HAD A PW OF 1.43 INCHES ALREADY. PWS ABOVE AND INCH AND A HALF WILL REMAIN OVER OUR CWA THROUGH TUESDAY. IN ADDITIONAL TO MOISTURE...OTHER INGREDIENTS ARE SHAPING UP FOR POTENTIAL SEVERE WEATHER TUESDAY. A POTENT SHORTWAVE CURRENTLY DROPPING ACROSS THE NORTHWEST CONUS WILL SWING ACROSS THE PLAINS STATES TUESDAY AND DEEPEN A SURFACE LOW OVER THE CENTRAL PLAINS THAT WILL MOVE ACROSS THE MID MISSISSIPPI RIVER VALLEY TOWARD THE GREAT LAKES REGION AND SEND A STRONG COLD FRONT TOWARD OUR AREA. MODELS ARE A LITTLE SLOWER AGAIN THIS RUN WITH THE TIMING OF THE FRONT. CURRENT THINKING MOVES A LINE OF STRONG TO SEVERE THUNDERSTORMS INTO OUR SOUTHEAST ARKANSAS COUNTIES LATE TUESDAY AFTERNOON AND THE LINE WILL PROGRESS ACROSS THE WHOLE CWA TUESDAY NIGHT. THE PRIMARY THREAT APPEARS TO BE DAMAGING WINDS ALTHOUGH LARGE HAIL AND TORNADOES WILL ALSO BE POSSIBLE. SPC HAS PLACED OUR AREA NORTH OF I-20 IN A MODERATE RISK. /22/ PUSHED BY AN UPPER-LEVEL TROUGH EJECTING ACROSS THE OHIO VALLEY... THE COLD FRONT IS EXPECTED TO BE EAST OF OUR AREA BY WEDNESDAY MORNING. EVEN THOUGH THERE MIGHT BE SOME COLD AIR STRATOCUMULI HANGING AROUND DURING THE MORNING HOURS WEDNESDAY...I EXPECT THIS TO BE REPLACED BY RATHER RAPID CLEARING AS A COLDER AND DRIER AIRMASS MOVES INTO OUR NECK OF THE WOODS. THE UPPER-LEVELS OF THE ATMOSPHERE GENERALLY REMAIN IN A RIDGE WEST/TROUGH EAST TYPE PATTERN THROUGH THE REMAINDER OF THE WORKWEEK. ANOTHER SHORTWAVE TROUGH IS EXPECTED TO MOVE SOUTHEAST ACROSS THE OHIO VALLEY IN THE FRIDAY/SATURDAY TIME FRAME AND PUSH ANOTHER FRONT THROUGH OUR AREA. WITH LITTLE...IF ANY...MOISTURE EXPECTED WITH THIS SYSTEM...I EXPECT THIS FRONT TO MAINLY REINFORCE THE COOL AND DRY AIRMASS IN PLACE. OVERALL...IT LOOKS LIKE THE BELOW NORMAL TEMPERATURES WILL STAY WITH US INTO NEXT WEEKEND WITH NO SIGNIFICANT CHANCE OF RAIN IN SIGHT AFTER THE MIDDLE OF THIS WEEK. /#10/ && .AVIATION...LIFR CEILINGS WILL CONTINUE IN THE SOUTH MUCH OF THIS MORNING WITH WIDESPREAD AREAS OF MVRF VISIBILITIES. THUNDERSTORMS WILL CONTINUE ALONG AND NORTH OF HIGHWAY 82 THIS MORNING WITH ISOLATED SHOWERS ELSEWHERE. AFTER 18Z SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF THE AREAS LEADING TO OCCASIONAL IFR CONDITIONS. OTHERWISE MVFR CEILINGS ARE EXPECTED TO PREVAIL. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 78 63 75 46 / 70 40 70 80 MERIDIAN 78 62 76 47 / 80 40 60 80 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22/10
Hazardous weather outlook, Nov 13, 3:44 PM CST, 14 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 344 PM CST SUN NOV 13 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 142144- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 344 PM CST SUN NOV 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... ...THUNDERSTORMS... THUNDERSTORMS DEVELOPING WEST OF THE MISSISSIPPI RIVER THIS AFTERNOON COULD PRODUCE STRONG GUSTY WINDS AS THEY MOVE SLOWLY EAST INTO WESTERN PORTIONS OF THE OUTLOOK AREA...BUT THEY WILL DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... ...DAYS TWO AND THREE...MONDAY NIGHT THROUGH WEDNESDAY NIGHT... SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY ACROSS NORTHERN PORTIONS OF THE OUTLOOK AREA...ESPECIALLY ALONG AND TO THE NORTH OF A RAYVILLE LOUISIANA TO MACON MISSISSIPPI LINE. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG A STRONG COLD FRONT TUESDAY MORNING AND MOVE SOUTHEAST ACROSS THE OUTLOOK AREA DURING THE DAY. UPPER LEVEL SUPPORT AND INSTABILITY WILL BE STRONGEST OVER NORTHERN PORTIONS OF THE FORECAST AREA...WHERE DAMAGING WIND GUSTS AND HAIL WILL BE POSSIBLE WITH STORMS IN THAT AREA. ISOLATED TORNADOES CANNOT BE RULED OUT. FARTHER SOUTH...THE RISK FOR SEVERE STORMS IS MORE QUESTIONABLE...BUT ALL RESIDENTS IN THE OUTLOOK AREA SHOULD STAY TUNED TO LATER FORECASTS AND OUTLOOKS CONCERNING THIS EVENT. ...DAYS FOUR THROUGH SEVEN...WEDNESDAY NIGHT THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TUESDAY. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 3:18 PM CST | Lake Wind Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 18 more | 30 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.